MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM LG 36+8L 18X13X215N; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM LG 36+8L 18X13X215N; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3118N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient has had several revisions in the past 20 years.Most recent revision completed due to instability.It was discovered during surgery that the srom femal stem fractured.A piece of the stem was left behind in the femoral canal.Surgeon exchanged the femoral head and removed the esca alumina ceramic acetabular bearing that was original from the primary surgery.A constrained liner was implanted.Primary surgery - right hip; approximately 20 years ago - details unknown.Esca hip implanted (no depuy products involved).Revision 1: *revision of esca products* (b)(6) 2009, (b)(6) hospital, dr.(b)(6).Usage: 563118n, srom*stm lg 36+8l 18x13x215n, 2783353; 550727, s-rom*slve zttovsz 20f-sml18id, 2785308; 528323, s-rom*head femrl alumina 32+0, 2224752.Revision 2 ((b)(4)- current pc).*revision of depuy products - esca products left in situ* (b)(6) 2015, (b)(6) hospital, dr.(b)(6).Usage: 523420, s-rom stm st 36+8l nk 20x15x16, 7774624; 550738, s-rom sleeve zttovsz 22f-lrg20id, 3200641; 136532210, delta cer head 11/13 32mm +0, 8042154.Revision right hip (b)(4).*revision of both esca and depuy products* (b)(6) 2022, (b)(6) hospital, dr.(b)(6).Usage: 522028, s-rom head femoral cocr 28+0, 9308200.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Please confirm if the srom stem was the only fractured component in this event.As per the event description; the srom stem was the only fractured component in this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation was performed for the finished device (b)(4) and lot 2783353, and no non-conformances / manufacturing irregularities were identified.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13930428
Report Number1818910-2022-05657
Device Sequence Number12325008
Product Code LWJ
UDI-Device Identifier10603295177821
UDI-Public10603295177821
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56-3118N
Device Catalogue Number563118N
Device Lot Number2783353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/09/2022
06/06/2022
06/16/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date05/11/2022
06/09/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S-ROM*SLVE ZTTOVSZ 20F-SML18ID; UNK HIP FEMORAL HEAD METAL SROM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale